Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 256, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 8, 2025, 9:23 AM CDT for Stafford County, Kansas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2025, 9:23 AM CDT (14:23 UTC)
- Expired
- Sep 8, 2025, 10:16 AM CDT
- In force
- 53 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 9:31 AM CDT | HAIL 1.25 | 6 N Saint John, KS | |
| Sep 8, 9:45 AM CDT | HAIL 1.75 | 4 N Hudson, KS | |
| Sep 8, 9:45 AM CDT | HAIL 1.75 | Hudson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted.
006
WUUS53 KDDC 081423
SVRDDC
KSC185-081530-
/O.NEW.KDDC.SV.W.0256.250908T1423Z-250908T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
923 AM CDT Mon Sep 8 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Stafford County in south central Kansas...
* Until 1030 AM CDT.
* At 923 AM CDT, a severe thunderstorm was located near Seward,
moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Hudson around 930 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3797 9878 3818 9887 3826 9870 3826 9847
3803 9847
TIME...MOT...LOC 1423Z 237DEG 24KT 3810 9878
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SUGDEN4 follow-up statements
208
WWUS53 KDDC 081437
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
937 AM CDT Mon Sep 8 2025
KSC185-081530-
/O.CON.KDDC.SV.W.0256.000000T0000Z-250908T1530Z/
Stafford KS-
937 AM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN STAFFORD COUNTY...
At 937 AM CDT, a severe thunderstorm was located near Hudson, moving
northeast at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Hudson around 940 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9877 3811 9879 3815 9878 3826 9870
3826 9847 3803 9847 3804 9869
TIME...MOT...LOC 1437Z 241DEG 17KT 3813 9871
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SUGDEN272
WWUS53 KDDC 081451
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
951 AM CDT Mon Sep 8 2025
KSC185-081530-
/O.CON.KDDC.SV.W.0256.000000T0000Z-250908T1530Z/
Stafford KS-
951 AM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN STAFFORD COUNTY...
At 950 AM CDT, a severe thunderstorm was located near Hudson, moving
east at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northeastern Stafford County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9871 3810 9873 3816 9873 3821 9870
3826 9847 3803 9847 3804 9867
TIME...MOT...LOC 1450Z 250DEG 19KT 3814 9862
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SUGDEN132
WWUS53 KDDC 081502
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1002 AM CDT Mon Sep 8 2025
KSC185-081530-
/O.CON.KDDC.SV.W.0256.000000T0000Z-250908T1530Z/
Stafford KS-
1002 AM CDT Mon Sep 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHEASTERN STAFFORD COUNTY...
At 1002 AM CDT, a severe thunderstorm was located near Hudson, moving
northeast at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northeastern Stafford County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3807 9863 3809 9864 3821 9866 3826 9847
3803 9847 3805 9861
TIME...MOT...LOC 1502Z 236DEG 16KT 3816 9858
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SUGDEN114
WWUS53 KDDC 081516
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1016 AM CDT Mon Sep 8 2025
KSC185-081526-
/O.CAN.KDDC.SV.W.0256.000000T0000Z-250908T1530Z/
Stafford KS-
1016 AM CDT Mon Sep 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STAFFORD COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail and
heavy rain are still possible with this thunderstorm.
&&
LAT...LON 3807 9863 3809 9864 3821 9866 3826 9847
3803 9847 3805 9861
TIME...MOT...LOC 1515Z 237DEG 24KT 3821 9848
$$
SUGDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:05 AM CDT, 4 hours 18 minutes earlier. Its key messages:
- Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards are large hail and damaging wind gusts.
- Additional thunderstorms are possible Tuesday afternoon and evening, but low ensemble member agreement reduces confidence.
- Near-normal temperatures through Friday, followed by below- normal temperatures over the weekend.
Area forecast discussion, Sep 8, 5:05 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 505 AM CDT Mon Sep 8 2025 .KEY MESSAGES... - Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards are large hail and damaging wind gusts. - Additional thunderstorms are possible Tuesday afternoon and evening, but low ensemble member agreement reduces confidence. - Near-normal temperatures through Friday, followed by below- normal temperatures over the weekend. && .DISCUSSION... Issued at 200 AM CDT Mon Sep 8 2025 Early morning water vapor satellite imagery and RAP upper air analysis reveal a rather unremarkable synoptic pattern, with weak troughing east of the High Plains, and weak ridging to the west of the High Plains. At the surface, broad high pressure engulfs almost the entire eastern CONUS, while lee troughing is spread out along the front range of the Rockies. Given weak low-level warm advection and a shortwave impulse ejecting onto the central plains, some pre-sunrise showers and thunderstorms may develop favoring areas along and east of US-183, and continue into the late morning/early afternoon. This activity will likely be sub-severe, posing little to no threats. Thunderstorm outflow and convective cloud debris will impact the temperature forecast, as areas that see precipitation will enjoy another day of well-below normal highs in the upper 70s. Farther west, afternoon highs will steadily increase from the low 80s near US-283 to the low 90s along the KS/CO border. Another, more significant round of thunderstorms appears possible across our southeast zones, beginning after 22Z. While synoptic-scale forcing for ascent will be minimal, strong insolation will likely result in convective temperatures being achieved for areas south and east of Dodge City. 2000-3000 J/kg of SBCAPE and 35-40 kts of bulk shear will support a severe threat with this activity, with large hail and damaging wind gusts the primary threats. Convection should clear the KS/OK border by 01-02Z, and the remainder of the overnight period will be quiet with lows in the upper 50s/low 60s. Daytime Tuesday, short range ensembles agree upper level ridging will advance eastward to over the High Plains as a strong longwave trough makes landfall on the west coast. As a result of increased subsidence atop the central plains, all zones will see an uptick in temperatures with afternoon highs rising into the upper 80s to low 90s. HREF members do suggest a varying degree of additional thunderstorms Tuesday afternoon and evening, but little to no agreement between them renders confidence low on the spatiotemporal details. Wednesday through the end of the period, medium range ensembles agree the upper level ridge will gradually shift eastward as the strong upper low pushes from upstream. This trend supports continued near-normal temperatures through the end of the work week followed by below-normal temperatures over the weekend as the trough draws closer. Precipitation chances will be limited but not zero, with ensemble meteograms displaying the strongest signal Wednesday evening. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 505 AM CDT Mon Sep 8 2025 KDDC radar observations show showers and weak thunderstorms are beginning to develop across central KS near HYS. Direct terminal impact from this activity is unlikely, however MVFR cigs/vis are possible at HYS given the event one or more of these moves over the airport. Otherwise, VFR flying conditions are expected this TAF cycle. Winds will remain out of the south and follow the typical diurnal trend of aoa 12 kts during the early morning, evening, and overnight hours, but sustained in the 15-20 kt range gusting to 30 kts during the late morning and afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Springer AVIATION...Springer
Hazardous weather outlook, Sep 8, 2:06 AM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 206 AM CDT Mon Sep 8 2025 KSZ030-031-043>046-061>066-074>081-084>090-090715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 206 AM CDT Mon Sep 8 2025 /106 AM MDT Mon Sep 8 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are possible this afternoon and evening favoring areas south and east of Dodge City. Primary hazards will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of thunderstorms, some potentially severe, is possible Tuesday afternoon and evening. While spatiotemporal discrepancies between guidance members decreases confidence, the highest probability of thunderstorms exists west of US-283. Primary hazards will be large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Springer
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:37 AM CDT | Special Weather Statement | DDC | Pratt | 23 min |
| Sep 8, 12:41 PM CDT | Special Weather Statement | DDC | Stafford | 19 min |
| Sep 8, 1:00 PM CDT | Special Weather Statement | DDC | Stafford | 30 min |
| Sep 8, 1:29 PM CDT | Special Weather Statement | DDC | Stafford | 46 min |
| Sep 8, 1:33 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 24 min |
| Sep 8, 3:13 PM CDT | Special Weather Statement | DDC | Pratt | 47 min |
| Sep 8, 3:57 PM CDT | Special Weather Statement | DDC | Pratt | 33 min |
| Sep 8, 4:29 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
| Sep 8, 4:31 PM CDT | Special Weather Statement | DDC | Barber | 44 min |
| Sep 8, 4:34 PM CDT | Special Weather Statement | DDC | Kiowa | 41 min |
| Sep 8, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 47 min |
| Sep 8, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 39 min |
| Sep 8, 5:05 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Sep 8, 5:22 PM CDT | Tornado Warning | DDC | Clark | 38 min |
| Sep 8, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 49 min |
| Sep 8, 6:13 PM CDT | Special Weather Statement | DDC | Comanche | 47 min |
| Sep 8, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 50 min |
| Sep 8, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.